By

Sidelined by Side Effects

Yesterday I increased my Wellbutrin, started taking Lamictal and cut my Cymbalta dosage in half. And I’m feeling it. I’m shaking, my mouth is dry, my brain is fuzzy, and I’m a little nauseated and lightheaded. Based on my previous pattern, it should all wear off in a couple weeks, so I’m not worried about these symptoms. I’m just not thrilled with them.

Tonight a friend is having a party she’s referring to as the Gaggle of Gals. The last gaggle gathering was an outrageous blast. I think instead I will spend the evening reading and watching a baseball game.

I hope you all are enjoying the weekend and feeling relatively well.

By

Adjusting Depression Meds

Today was my appointment with the psychiatrist to adjust my meds. The plan is to increase the Wellbutrin from 300 to 400 mg a day, decrease the Cymbalta from 120 to 60 mg a day and add Lamictal to the mix.

Lamictal, an antiepileptic med that is also a mood stabilizer, is used in patients with epilepsy (surprise, surprise) and bipolar disorder. It is closely related to Depakote, a commonly prescribed headache preventive, and both may reduce pain levels. Unlike Depakote, Lamictal also has antidepressant properties.

It will be about 6 weeks before I know if the adjusted doses of Wellbutrin and Cymbalta combined with Lamictal will be the right cocktail for me. To use a phrase I despise, I’m cautiously optimistic that this will be the right cocktail in the long run. But I can’t shake the knowledge that I’ve yet to find the right headache mix. If one disease isn’t fixable, then maybe the other isn’t either.

I’ve been treating depression as a minor relative to the consuming disease of migraine, and I really want to keep it this way. I don’t think I can handle having two diseases that require constant attention and upkeep. But I won’t torture myself with such thoughts right now.